Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistant side effects though 2 switches
Jul 9, 2013

Hello Dr Henry, I took Atripla as a first treatment during about two months, had to stop because of severe depression induced by the treatment + insomnia, important weight loss and severe headaches. My doctor switched me to Reyataz/Norvir/Truvada. The mental state was better for a month or so, except the persistent insomnia and a mild anxiety. But I then also had to stop because of liver intolerance + trouble breathing and uneven heartbeats. I have been on Isentress and Truvada for 5 days. I feel terrible, the anxiety and insomnia are back, stronger, with loss of appetite, and I still feel pain in the chest area and unregular heart beats, have trouble breathing and sweat excessively. My questions : could these be a temporary condition due to the (new) switch ? Or could this be a sign of intolerance to Truvada ? (I'm really scared about these persistent difficulties with a third treatment, among other things by the tings I've read on lactic acidosis) What would you recommend ? Thank you

Response from Dr. Henry

Sounds quite frustrating. Lactic acidosis would be very rare on those combinations (and can be checked for with lab studies). A few patients are intolerant to Truvada-Epzicom can be used instead in patients who test HLA B5701 negative. Some patients experience a severe anxiety syndrome from various HIV meds that may need to be addressed in order to be able to work through some side effects and be able to benefit from long term control of HIV and maintenance of the T-helper cel count. We have seen patients who dont tolerate meds due to anxiety or trouble/pill swallowing phobia. In those cases we have utilized a number of approaches (counseling, deconditioning, hypnosis, and other modalities) to help patients work through initial problem (while monitoring carefully for any signs of other adverse events). KH



Previous
toe pain on left leg and change of medicine
Next
hiv meds and athlete's foot drug

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement